Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itchy, dry vagina. Applied creams. Tests show no venereal diseases. Help

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5697 Questions
Question
hello my name is XXXXXXX in the past year i been having a real problem with my vagina three doctor have told me it is itchy ( terribly) because of dryness dew to my age 56 , the creams they gave me end up hurting my skin ,when i have to urinate i put vaseline all over or it will burn so bad , the itching wakes me up at night and all i can do is set in the bath tub ,after many test it show i don't have any venereal deceases, i did not felt any relive with the creams ,please tell me is there any thing that i can use daily to stop the dryness and heal my skin soars ,I only use cotton panties, i don't use any products to wash the inside, or other thing like toys) ..HELP !
thank you .. XXXXXXX
Posted Tue, 27 Aug 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 29 minutes later
Hi XXXXXXX
Thanks for writing to us.
At 56, you are suffering from atrophic vaginitis.
Because of menopause, and decreased level of estrogen in your body, the vaginal skin starts to crack and becomes dry, thus leading to itching and burning.
You need to see a Gynecologist, and have measurement of your hormonal levels.
Hormone replacement Estrogen creams will definitely relieve your symptoms.
Other than that, get your thyroid levels checked, blood sugars checked and calcium and vitamin D levels checked.
For intercourse, use a lubricant like KY jelly.
Wear cotton undergarments.
Do not wash, douche etc, as you already said you dont.
For your symptoms, Estrogen creams are the only and best solution.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor